PDA

View Full Version : Dont know what to do im scared about Sertraline



Lilcharlie
19-02-09, 00:37
I have been prescribed this and have the pills in my cupboard now for a few days,

I dont know what to do i fi should take them or not, I have been suffering for 5 years with sever anxiety and now depression is kicking in also, I have PTSD, and im scared every day of my life,

What do i do i have been prescribed 50mg but the dr told me to take half a pill for the first week then one whole pill the week after

How is everyone on this pill?

And iam so frightened of side effects any advice will be great thank you xx

Yvonne
19-02-09, 10:17
Hi

I'm sure Sertraline comes in 25mg tablets as well. It's not a great idea halving tablets - however if the gp has told you to do this...

If you're suffering that badly and you sound as if you are then look at it from the point of view that the medication could help you.

You will get some side effects for the first week but you are starting on a low dosage and you should be able to handle the side effects. Don't worry about taking the meds you obviously need them.

Let us know how you get on.

Yvonne
19-02-09, 10:18
PS Don't go reading up on all the side effects either lol!

Lilcharlie
19-02-09, 12:55
Thank you so much for your advice hun

I will start taking them tomorrow, Can i take them night or day, Which do you think is best?

I dont know why the dr asked me to half the tablet, maybe they should of just given me the 25mg ones, How odd,

Anyhow im still freaking out about taking them but i know i need something

Was thinking maybe herbal stuff but i doubt theres anything around that will help

xx

phoennixxs11
19-02-09, 17:29
Hi I started on these about 8 weeks ago and like you i were expecting the worse, i made the BIG mistake of reading all the side effects. I started on 50mg and to be honest the side effects were minimal i took mine on a night as told by my doctor, the effects only lasted about 4 days for me. I know i was lucky, but bear with them because they always disappear after a week or so.

It was only after my dose was increased to 100mg that i had problems, but again they disappeared, now 8 weeks in i feel fine. Just give them a go.

Good luck x

Angelai
20-02-09, 00:28
I've been taking sertraline since September 07, currently on 100mg but supposed to be going up to 150. I've had NO problems, and have taken them a couple of times over the last 10 years.

I have really severe emetophobia so avoid taking most things if I can - antibiotics, vitamins, iron tablets...

You'll be fine x

Lilcharlie
21-02-09, 11:13
Thank you ever so much for all your messages!

Im going to start them in half an hour, i keep putting it off but after reading the messages you have put im going to take it!

Thank you so much i hope your feeling better whilst taking these? I hope to see improvements

xxx

Kay-Tee
14-03-09, 19:31
Hello Lilcharlie

Did you start the half a tablet of sertraline? How is it going?
I take half a 50mg tablet in the morning and the evening. I have been doing this for two weeks now and have very little side effects.
Do get nights sweats occasionally (although that could be something else i.e early menopause:ohmy: ) and a slight tingling sensation in my hands.

I manage to stay on even keel and now only suffer with minor social anxiety/general anxiety when I am tired or have a lot of things to do in a short time.

VictorJoubert
14-03-09, 19:36
Hi there

I have been on it for about 6 months now and have had no side effects at all. I was on some other stuff before and I had weird side effects. These are helping alot. I am on 50mg and started on 50mg straight away.

Chow!

phoennixxs11
14-03-09, 22:23
Hey lilcharlie, hows it going? Are the side effects gone now?

Catya
19-03-09, 17:18
Lilcharlie?..could you let us know how you are getting on as I am also "sitting" on a box of this medication which I daren't take....
Thanks, for any input.

p_prod_uk
20-03-09, 21:35
Hi Guys :bighug1:

Well, after about 6 weeks on Lofepramine, i've just been changed onto Sertraline. I'm on my third day of taking the liquid (it tastes AWFUL!!!! :scared15: )

I'm taking 50ml with 100ml lofepramine. After a week or so i've been told to gradually reduce the lofepramine (over about 10 days) until i'm just on the Sertraline.

I've been on many other meds over the last 8 years and had a really baaaaad time on lofepramine. (suicidal, signed off for 2 weeks etc etc) and i'm feeling better with the current mix of lofepramine, sertraline and diazepam! :yahoo:

I've not suffered any side effects *yet* on the sertraline - fingers crossed...!

Hope everyone is ok :)

Catya
24-03-09, 17:00
Is it making you very tired?
Also, do you get the teeth grinding thing?

pinkpiglet
24-03-09, 17:08
I am on day 8 of sertraline and up to now it isnt that great!
I am constantly tired (sleepy tired) and almost constantly dizzy, i am doin a little bit of teeth grinding and have slight palpitations. I can not get motivated but have to force myself to do things just to keep the cobwebs off. I hope that these are just the early side effects and subside soon as its very frustrating....:mad: x

p_prod_uk
30-03-09, 00:13
The Sertraline doesn't seem to be making me tired and no teeth grinding, no.

I've had no side effects whatsoever :yesyes:

I had mega side effects on lofepramine including heart palpatations every 2 or 3 seconds for about a week and a half.
It seems I'm maybe lucky having no side effects currently.

Hope you are all doing ok :)

Catya
01-04-09, 23:06
Well let us know how soon the anti depressant effect kicks in?..please

Lilcharlie
08-04-09, 15:55
I have been taking them now for 6-7 weeks,

To be honest they dont seem to be doing anything????

But everyone else seems to think they are so who knows?

I only had some side effects that have worn off now, they dont last long, the only thing i noticed was my anxiety was worse for a few days

Iam on 50mg a night, i take them before i go to bed i find it better for me.

It does take 6-8 weeks apparently, i have had days were i felt on top of the world and others where iam back to square one,

The only way you will know if they work is if you take them and wait a few weeks,

I really hope everyone is getting on ok xxx

Catya
08-04-09, 21:46
Still daren't take them..still in the packet. Obsessed about weight gain, and being stuck on them for good..and then they cease to work after a while?

Lilcharlie
13-04-09, 23:14
I think you should take them hun, I was jst the same as you, until i thought right iam going to take it! i need to see if i can get on the road to recovery,

They havnt made me put on weight i think everything they write down on the symptoms list is to cover their bottoms putting it nicely as if they didnt write these things down they would be in trouble,

If you really dont feel like you could take them do go back and see your gp, maybe he maybe able to come up with another solution :hugs: x

lrforge
14-04-09, 01:44
how are you doing on sertaline lilcharlie? I just started them a week ago...

Lilcharlie
07-05-09, 09:53
I have been told to up my sertraline to 75mg for 2 weeks which will be this monday if done that, then they told me as from this monday i need to up them to 100mg, i get odd side effects when i up my meds but they do tend to go away after a few days,

How is everyone else doing? do you feel different? xx